MAUDE Adverse Event Report: COVIDIEN (IRVINE) FRAMING COIL; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) FRAMING COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number FC-7-20-3D
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and device evaluation anticipated, but not yet begun.Upon completion of the device evaluation a supplemental report will be filed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment of large left posterior communicating artery aneurysm, this coil detached prematurely inside the catheter.It was reported that physician experienced friction and difficulty with advancing the coil through the microcatheter.The coil got detached from the pushwire prior to the coil leaving the tip of microcatheter.The physician decided to remove the microcatheter along with the coil still inside the microcatheter.New coil and microcatheter were used and procedure completed successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation.However, after analysis of the returned device the clinical observation could not be confirmed.As received, the implant coil was stretched but still attached to the pushwire within microcatheter.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual detachment location (via hypotube) were found to be intact.Additionally, the pushwire was found bent at the proximal end and extending out from the rotating hemostatic valve (rhv).All other subassemblies appeared to be normal and no other anomalies were observed.It is likely that the implant coil became stretched due to the movement of the coil against the reported resistance.All devices are 100% inspected for damages and irregularities during manufacture.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FRAMING COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6504566
Report Number2029214-2017-00468
Device Sequence Number10895388
Product Code KRD
UDI-Device Identifier00847536023031
UDI-Public00847536023031
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Model NumberFC-7-20-3D
Device Lot NumberA390267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
05/12/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date06/08/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1